Turkish Journal of Veterinary & Animal Sciences
Iatrogenic Hyperlipidemia Associated with Lipid-Laden Aqueous Humor in a Cat Following Administration of Megestrol Acetate
A 2-year-old male cat presented with sudden onset of binocular blindness in both eyes. The appearance of eyes seemed to change to cloudy white. Evaluation of intraocular components of the anterior segment was completely impossible due to the presence of homogeneous discoloration of the affected eyes. Careful history taking revealed that the cat had received megestrol acetate prescribed by the referring veterinarian for the treatment of urine spraying for 10 months. Laboratory findings revealed hypertriglyceridemia and hypercholesterolemia. According to the history of drug therapy, ocular signs, and laboratory findings, a diagnosis of drug induced lipemia and subsequent lipid-laden aqueous humor was considered. Discontinuation of the drug therapy in association with low fat diet resulted in the resolution of these abnormalities. In view of widespread use of progestational drugs by veterinary surgeons, the aim of this report is to contribute to increased awareness among veterinary practitioners regarding the ocular complications following megestrol acetate administration.
Hyperlipidemia, cat, lipid-laden aqueous humor, megestrol acetate
GHAFFARI, MASOUD SELK (2008) "Iatrogenic Hyperlipidemia Associated with Lipid-Laden Aqueous Humor in a Cat Following Administration of Megestrol Acetate," Turkish Journal of Veterinary & Animal Sciences: Vol. 32: No. 5, Article 12. Available at: https://journals.tubitak.gov.tr/veterinary/vol32/iss5/12